MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-289-50
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning performed on (b)(6) 2022.During scope cleaning, the little brush fell apart when cleaning the scope.The procedure was completed with another hedgehog double-end brush.There was no patient involvement with this event.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).
 
Additional Manufacturer Narrative
Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device code a0401 captures the reportable event of brush break.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning performed on october 17, 2022.During scope cleaning, the little brush fell apart when cleaning the scope.The procedure was completed with another hedgehog double-end brush.There was no patient involvement with this event.
 
Additional Manufacturer Narrative
Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device code a0401 captures the reportable event of brush break.Block h10 investigation results: one hedgehog double-end brush was received for analysis.A visual analysis was performed, and it was observed that the large brush head was slightly bent.The small brush head was bent over onto itself.No missing bristles could be detected.A media review of the photo provided by the customer was performed.The photos demonstrated bent brush heads on both ends of the device.It could not be determined from the photo whether bristles were missing.The ball tip on the small brush head was dimensionally inspected and was within specification.No other problems were noted.The reported event of brush bent was confirmed.Visual analysis of the returned device and media analysis of the photo provided found both brush heads were bent.The reported event of brush break was not confirmed as no missing bristles could be detected during visual and media analysis.The bent brush heads are likely due to aggressive handling of the brush during use, or an artifact inside the scopes being cleaned that is resulting in damage or requiring excessive force during use.Based on all available information, the most probable root cause is adverse event related to procedure.Block h11: block b5 has been corrected.Block d4: unique identifier (udi) has been corrected.Block d5 has been corrected.Block h6 device code has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning performed on (b)(6) 2022.During scope cleaning, the little brush fell apart when cleaning the scope.The procedure was completed with another hedgehog double-end brush.There was no patient involvement with this event.A photo provided showed the large and small brush head bent and appeared to show bristles detached.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
SUZHOU TEMEIRUL MEDICAL PRODUCTS CO
no 699 pinan road puzhuang
linhu to
suzhou, 100 21510 5
CH   215105
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15776974
Report Number3005099803-2022-06416
Device Sequence Number20502028
Product Code MNL
UDI-Device Identifier00816849010083
UDI-Public00816849010083
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-289-50
Device Catalogue Number60252
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/17/2022
12/14/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/13/2022
01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown